Welcome!!! Please, if you are new here, READ THIS FIRST!!! Thank You!!!

Thank you for visiting. Content MAY BE TRIGGERING ESPECIALLY FOR THOSE WHO HAVE EXPERIENCED ABUSE, STRUGGLE WITH SELF-INJURY, SUICIDE, DEPRESSION OR AN EATING DISORDER. Contains graphic descriptions of suicidal thoughts, self-injury and emotional, physical and sexual abuse. Do not read further if you are not in a safe place. If you are triggered, please reach out to your support system, a mental health professional or call 911.

All images and content are Copyright © to ClinicallyClueless. All rights to the images and all content on this site and on all ClinicallyClueless materials belong exclusively to the artist/author. No use of any content, commercial or non-commercial is permitted without written consent from the author and artist.

Disclaimer: Although I have worked with persons with mental illness for twenty years, I do not have a Master's Degree or a license. This is not meant to be a substitute for mental health care or treatment. Please obtain professional assistance from the resources listed on the right of the page, if needed. And call 911 if you or someone is in immediate danger.

A key word that you will see:

Fragmentation: a mental process where a person becomes intensely emotionally focused on one aspect of themselves, such as “I am angry” or “no one loves me,” to the point where all thoughts, feelings and behavior demonstrate this emotional state, in which, the person does not or is unable to take into account the reality of their environment, others or themselves and their resources. This is a term that my therapist and I use and is on the continuum of dissociation.

Wednesday, March 24, 2010

What Would You Do?

I know that this is not a usual post, but I want opinions.  I have an antibody that is low, so I have been receiving infusion therapy/immunoglobulin therapy every four weeks for about six months now.  The following is a description is from Mayo Clinic:

Immunoglobulin therapy. Also called gamma globulin therapy, this treatment can be a lifesaver for people who have an antibody deficiency. Immunoglobulin consists of antibody proteins needed for the immune system to fight infections. It can be either injected into a vein through an IV line, or inserted underneath the skin (subcutaneous infusion). Treatment with intravenous gamma globulin is needed every few weeks to maintain sufficient levels of immunoglobulins. Subcutaneous infusion is needed once or twice a week.

Getting my rate of the amount given by ml per hour.  I am very sensitive to the rate and last month we figured out that my rate should not go above 60 ml, for which, the order is written as such. I am receiving it at home due to my allergies to all types of fragrances and some odors. It takes about six and a half hours at that rate.

Yesterday, the nurse that was sent to my home was very nice.  However, I suspect that she increased the rate to 70 ml while I was napping. When I woke up from my nap, I did not feel good.  I was beginning to get a migraine and was nauseated which are some of the symptoms that I had when the rate was above 60 ml.  I need to use "the little girls room" and had my husband go with me. We checked the rate and it was at 70 ml. 

I went back to the living room where I was receiving treatment.  I told the nurse my symtoms and she stated that we needed to lower the rate.  Then, out of character, she asked what rate do I want it at.  I asked what is the rate currently and she stated, "60." I asked again, as I was not feeling well, (it was a test and a way to give her an out).  She stated "60," so I told her 50 ml. This morning at 12:30am I woke up because my right forearm was red, blotchy and itchy.

Now, I'm trying to decide what to do. I could just call and complain.  Wait for the pharmacist of the home care center to call due to my side effects being charted. I need to schedule an appointment, so I could request that I not have her assigned to me again. There are also other options.  What do you think I should do or what would you do?

7 comments:

Kathy M. said...

Wow. It sounds like quite an ordeal. If you think you might be suffering from an allergic reaction, my first thought is to call your doctor, explain your symptoms and what may have happened. An allergic reaction can be very serious.

I hope you feel better.

I also wanted to thank you for stopping by my blog. It was good to hear from you!

Chris Stonecipher said...

I agree with Kathy. I would call the doctor but I would also complain to her nursing supervisor. It sounds like the nurse that was treating you wasn't sure how much she gave you.

Anonymous said...

Many psyche drugs cause immunosuppression and it all goes down hill from there. If I remember correctly, you went inpatient, your meds got all changed up, then you caught pneumonia and struggled terribly with it and then it was discovered that you have low antibodies. I didn't want to say anything because I know you feel you need the drugs, but now you have come right out and asked so... If it were me, I would search for the cause of the immune system problem so I could be freed from this sort of thing if possible. I would start searching for information because this is not something doctors will tell you. Some don't know and others will say anything to keep a person using the drugs because they don't want to deal with the fallout of the withdrawal syndromes (and they use them as 'proof' that the drugs were/ are necessary - even though this is the same thing that people do when they become hooked on substances that we all recognize as dangerous). Whatever you do, I hope sincerely for your wellness.

FishHawk said...

I agree with the others that you need to say something to somebody who can do something about it. For the only reason why that nurse upped the rate was so she could get out of there quicker--right? I would also look into what Anonymous said. For it would certainly be better to treat the cause, instead of just the symptoms, if it is possible.

Clueless said...

Kathy,

Thank you for your support...Benadryl helped with the rash and I was feeling much better the next day. Thank you for your caring.

Hi Chris,

Oh, I did speak with the pharmacist regarding my side effects. The pharmacist then told me that the nursing supervisor needed to know.

As a result, I won't be assigned this nurse again, she will be counseled, she has had more than eleven years at this job, and she will have to write an addendum to my records for that day.

The nursing supervisor was very nice, was apologetic and gave me some instruction regarding how to handle my reactions.

Clueless said...

Hi Anonymous...Thanks for visiting and for your input. I'm glad that you spoke up. Please feel free to do so even if I don't agree because it is always food for thought and may make a differnce.

I'm positive that I contracted my pneumonia at the hospital, but I don't think that it has to do with the drugs. Very little was changed. My doctors and I believe that my immune system was either low before the pneumonia or the pneumonia caused the lowered immune system.

I do have two excellent specialty physicians consulting with one providing the course of treatment. My psychiatrist is also aware of the situation and is very careful regarding eventually taking me off the psychotropic medications. Very little was change at the hospital and I've been on medications before and on these for about six years with only minor problems.

I also have a great deal of education and personal and professional experience with psychotropic medications.

I have a friend who uses both traditional treatment and homeopathic methods. He agrees with the treatment.

I am sincerely glad that you left a comment.

Clueless said...

FishHawk, thank you again for visiting. I don't know how you got out of order on the comments, but anyway...yes, I believe that it was her way of getting out earlier. See the way that I handled it in my comments.

CC

Search This Blog

Loading...